Doctor insights on:
Sudden Bald Spot
Sign of cancer or std? Sudden appearance of a bald spot. Suddenly I have bald spot on the side of my head. It's about the size of a dollar coin. I'm a 24 year old girl with a lot of hair and this was just noticed.
?alopecia areata: A single bald spot on the head or scalp, may indicate an autoimmune disorder called alopecia areata, or sometimes it could be due to a fungal infection, or other infectious causes. See a dermatologist. These are not usually related to illicit drug use. ...Read moreSee 1 more doctor answer
Im 16 and i randomly got a bald spot, what could it be? I was thinking it could be a nutrition problem?
Alopecia: It seems like you might have alopecia areata which is a disorder where the immune system destroys the hairs. It can often be successfully treated by your dermatologist. They will also want to check to be sure that no other autoantibodies exist in your body. Go see your dermatologist for evaluation and treatment. ...Read more
Only: They you still have good vision. Hair loss is common and almost inevitable in males. In females it can be due to anything from stress to hundreds of physical problems or trauma at the beauty shop or home hair treatments. If it worsens, get evaluated by your doctor or a dermatologist. ...Read more
Several possibles: There are a number of reasons for 3 year olds to get bald spots. They can just be yanking at hair in the area and pulled it out there. Can be from a skin irritation or infection, like a fungal infection of the scalp (tinea capitis.) Can also be from too much traction on area if hair is pulled back a lot. Also can be condition where areas of hair just fall out for no apparent reason (alopecia areata) ...Read more
There is no cure: Baldness in patches, which is not in the typical male pattern, is usually alopecia areata. , hair pulling and fungal infection also cause bald patches.Alopecia areata occurs in about 3% of people & affects men/ women equally-- ages of 5-40 years. The cause is not known. There is no cure ... A dermatologist may prescribe re-growth: Corticosteroids: suppresses the immune system. or Minoxidil. ...Read moreSee 1 more doctor answer